Alert archive / New York / Flash Flood Warnings in 2012
Flash Flood Warning 3, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Sep 18, 2012, 8:10 PM EDT for Delaware County, New York. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2012, 8:10 PM EDT (00:10 UTC)
- Expired
- Sep 18, 2012, 9:17 PM EDT
- In force
- 67 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Delaware County, NY
The radar
The Albany radar (KENX), 70 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
871
WGUS51 KBGM 190010
FFWBGM
NYC025-190600-
/O.NEW.KBGM.FF.W.0003.120919T0010Z-120919T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
810 PM EDT TUE SEP 18 2012
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL DELAWARE COUNTY IN CENTRAL NEW YORK...
* UNTIL 200 AM EDT
* AT 759 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF EXCESSIVE RAINFALL OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MARGARETVILLE.
3 TO 5 INCHES OF RAIN HAS FALLEN ACROSS THE WARNED AREA. MINOR
FLOODING ON THE EAST BRANCH OF THE DELAWARE RIVER AT MARGARETVILLE
IS LIKELY WITH A CREST BETWEEN 11 AND 12 FEET. AT 11 FEET...WATER
BEGINS TO INUNDATE LOW LYING AREAS OF THE VILLAGE PARK IN
MARGARETVILLE. AT 11.5 FEET...THE PARKING LOT OF A SUPER MARKET IN
MARGARETVILLE FLOODS WITH FURTHER INUNDATION OF VILLAGE PARK.
MINOR FLOODING IS ALSO LIKELY ON THE DRY BROOK AT ARKVILLE.
RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS
IS LIKELY IN AND NEAR THESE LOCATIONS.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4215 7447 4214 7451 4214 7453 4211 7456
4201 7478 4202 7478 4199 7483 4208 7487
4221 7453 4217 7446
$$
HEDEN1 follow-up statement
131
WGUS71 KBGM 190117
FFSBGM
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
917 PM EDT TUE SEP 18 2012
NYC025-190124-
/O.CAN.KBGM.FF.W.0003.000000T0000Z-120919T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DELAWARE NY-
917 PM EDT TUE SEP 18 2012
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL
DELAWARE COUNTY...
THE EAST BRANCH OF THE DELAWARE RIVER AT MARGARETVILLE AND THE DRY
BROOK AT ARKVILLE HAVE BOTH CRESTED AROUND 8 FEET OR BELOW FLOOD
STAGE. IN ADDITION NO FLOODING HAS BEEN REPORTED ACROSS THE COUNTY
BY THE 911 CENTER OR THE DEPARTMENT OF TRANSPORTATION...THEREFORE
THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
LAT...LON 4215 7447 4214 7451 4214 7453 4211 7456
4201 7478 4202 7478 4199 7483 4208 7487
4221 7453 4217 7446
$$
HEDENWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 8:04 PM EDT, 6 minutes earlier.
Area forecast discussion, Sep 18, 8:04 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
804 PM EDT TUE SEP 18 2012
.SYNOPSIS...
DRIER WEATHER WILL ARRIVE EARLY WEDNESDAY MORNING, AS HIGH
PRESSURE BUILDS INTO NY AND PA. THE NEXT CHANCE FOR PRECIPITATION
WILL COME FRIDAY NIGHT, WHEN A STORM SYSTEM PUSHES A WARM FRONT
TOWARD OUR REGION.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
WIND AND CONVECTIVE FLAGS ARE ALL LOWERED. THE REMAINDER OF THE
OVERNIGHT SHOULD BE QUIET. SHOWERS AHEAD OF APPROACHING SHORT WAVE
WILL TRAVERSE OUR REGION EARLY TONIGHT, BRINGING MINOR ADDITIONAL
ACCUMS.
HAVE MADE MINOR ADJUSTMENTS TO TEMP AND WIND GRIDS OVERNIGHT. POPS
TAPER OFF TO 10 PERCENT AFTER 2 AM...THOUGH WE KEEP A SLIGHT CHC
DOWNWIND OF LAKE ONTARIO WHERE DIFFERENTIAL TEMPS BETWEEN LAKE AND
BL SUGGEST SOME LAKE EFFECT SHOWERS ARE POSSIBLE.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/...
340 PM UPDATE... VERY BRIEF DISCN...DUE TO ONGOING SVR WX.
DRY WX STILL ANTICIPATED WED-FRI...OTHER THAN SOME ISOLD -SHRA
EARLY WED...DUE TO A WEAK LAKE RESPONSE.
TEMPS WILL BE UNCHANGED...AS CURRENT MAX/MIN TEMP GRIDS MATCH
BLENDED MOS WELL.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
730 PM UPDATE...LATE UPDATE TODAY WITH THE SEVERE WEATHER AND
FLASH FLOOD THREATS FROM EARLIER AND ONGOING. THE FORECAST GRIDS
WERE SENT OVER EARLIER THIS AFTERNOON AND NOW HERE ARE THE DETAILS.
BOTH THE EURO AND GFS ARE CONSISTENT IN SHOWING AN UPPER LEVEL
TROF MOVING INTO THE CWA SATURDAY INTO EARLY SUNDAY...KEEPING OUR
WEATHER UNSETTLED WITH SHOWERS. BOTH MODELS STILL HINT OUT SOME
SLIGHT IMPROVEMENT LATER SUNDAY INTO MONDAY AS THE MAIN WAVE LIFTS
FAR ENOUGH NORTH TO GET OUR CWA INTO A DRY SLOT. THE EXCEPTION MAY
BE ACROSS THE FAR NORTH WHERE SHOWERS MAY STILL LINGER WITH THE
CLOSER PROXIMITY TO THE LOW.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
A COLD FRONT IS MOVING THROUGH THE TERMINALS NOW...ROUGHLY ALONG
AND NEAR A LINE FROM KSYR SOUTH TO KITH AND KELM. THROUGH 01Z
ACROSS THE NY TERMINALS...BRIEF MVFR VSBYS POSSIBLE IN SHOWERS
WITH THE FRONTAL PASSAGE. WINDS WILL SHIFT FROM SOUTHWEST TO WEST
AND BECOME GUSTY WITH SUSTAINED WINDS 10 KTS AND GUSTS UP TO 25
KTS WITH THE FRONTAL PASSAGE ITSELF. VFR CIGS AHEAD OF THE FRONT WILL
QUICKLY DROP TO MVFR DURING THIS TIME...AND BECOME PREVAILING
THROUGH 04Z TO 07Z. SOME IFR IS STILL POSSIBLE AT KITH AND KBGM.
CONFIDENCE IS HIGH THAT WE WILL SEE AT LEAST SOME IFR HERE BUT
BASED ON SPOTTY IFR TO THE NORTH AND WEST...I WAS NOT CONFIDENT
ENOUGH TO PREVAIL IT. VFR CONDITIONS RETURN AFTER 06Z. FOG DOES
NOT APPEAR TO BE LIKELY AT KELM WITH STRONG BOUNDARY LAYER MIXING.
FARTHER SOUTH AT KAVP...MVFR CIGS POSSIBLE AHEAD OF THE FRONT
ITSELF...WITH A FROPA MORE IN THE 01Z TO 02Z RANGE. HERE BRIEF
MVFR VSBYS ALSO POSSIBLE IN SHOWERS BUT NOT QUITE AS LIKELY AS
WITH THE NY TERMINALS. LIGHT SOUTHWEST WINDS AT LESS THAN 10 KTS
MAY GUST TO 20 KTS AS WIND SHIFT INTO THE WEST WITH THE FROPA
THROUGH 04Z. MVFR CIGS LIKELY TO DEVELOP EARLY THIS EVENING AND
PERSIST THE LONGEST (THROUGH 08Z) WITH THE CLOSER PROXIMITY TO THE DEPARTING
FRONT. VFR CONDITIONS DEVELOPING TOWARD 12Z.
VFR WEDNESDAY WITH BKN TO SCT CIGS 4KFT TO 6KFT AND NORTHWEST
WINDS 5 T0 10 KTS.
OUTLOOK...
THU/FRI...VFR EXCEPT IFR FOG AT KELM EACH MORNING FROM 8 TO 14Z.
SAT...MVFR POSSIBLE IN SHOWERS.
SUN...GENERALLY VFR...MVFR POSSIBLE NORTH IN SHOWERS.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR PAZ040-044-
047-048-072.
NY...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NYZ062.
&&
SYNOPSIS...DJP
NEAR TERM...DJP
SHORT TERM...MLJ
LONG TERM...HEDEN
AVIATION...HEDENHazardous weather outlook, Sep 18, 6:12 PM EDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 612 PM EDT TUE SEP 18 2012 NYZ009-015>018-022>025-036-037-044-045-055-056-PAZ038-039-043-192215- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- TIOGA-BROOME-BRADFORD-SUSQUEHANNA-WYOMING- 612 PM EDT TUE SEP 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ044-047-072-192215- LACKAWANNA-LUZERNE-SOUTHERN WAYNE- 612 PM EDT TUE SEP 18 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ046-192215- OTSEGO- 612 PM EDT TUE SEP 18 2012 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ048-192215- PIKE- 612 PM EDT TUE SEP 18 2012 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ062-192215- SULLIVAN- 612 PM EDT TUE SEP 18 2012 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ040-192215- NORTHERN WAYNE- 612 PM EDT TUE SEP 18 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ057-192215- DELAWARE- 612 PM EDT TUE SEP 18 2012 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 18, 4:32 PM EDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
432 PM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HEAVY RAIN LOCH SHELDRAKE 41.77N 74.67W
09/18/2012 M4.70 INCH SULLIVAN NY PUBLIC
FACEBOOK REPORT
&&
HEDENLocal storm report, Sep 18, 4:43 PM EDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
443 PM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HEAVY RAIN LIVINGSTON MANOR 41.90N 74.83W
09/18/2012 M3.65 INCH SULLIVAN NY PUBLIC
FROM FACEBOOK.
&&
HEDENLocal storm report, Sep 18, 5:55 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
555 PM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HEAVY RAIN JEFFERSONVILLE 41.78N 74.93W
09/18/2012 M5.24 INCH SULLIVAN NY AMATEUR RADIO
&&
CORRECTED EVENT TIME...EVENT
MJNLocal storm report, Sep 18, 5:56 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
556 PM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HEAVY RAIN LIVINGSTON MANOR 41.90N 74.83W
09/18/2012 M5.58 INCH SULLIVAN NY PUBLIC
FROM FACEBOOK. UPDATED TOTAL.
&&
CORRECTED EVENT TIME...EVENT...REMARKS
HEDENLocal storm report, Sep 18, 6:05 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
605 PM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM FLASH FLOOD LIVINGSTON MANOR 41.90N 74.83W
09/18/2012 SULLIVAN NY 911 CENTER
WIDSPREAD FLASH FLOODING. COUNTYWIDE.
&&
HEDENLocal storm report, Sep 18, 6:17 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
617 PM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM FLASH FLOOD LIVINGSTON MANOR 41.90N 74.83W
09/18/2012 SULLIVAN NY EMERGENCY MNGR
WILLOWEMOC CREEK IN LIVINGSTON MANOR OUT OF ITS BANKS.
1 FOOT OF WATER ON MAIN ST. CALLICOON CREEK IN
JEFFERSONVILLE IS ALSO OUT OF ITS BANKS WITH 1 TO 2 FEET
OF WATER ON SEVERAL ROADS.
&&
HEDENThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 9:44 PM EDT | River Flood Warning | BGM | Delaware | 6 hr |
Nearby
Flash Flood Warnings in New York, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.